Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 60, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 13, 2020, 7:06 PM EDT for Hampden County, Worcester County, Massachusetts; Northeastern Connecticut Planning Region, Connecticut. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2020, 7:06 PM EDT (23:06 UTC)
- Expired
- Jul 13, 2020, 8:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Northeastern Connecticut Planning Region, CT, Hampden County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 76 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
707
WUUS51 KBOX 132306
SVRBOX
CTC013-015-MAC013-027-140000-
/O.NEW.KBOX.SV.W.0060.200713T2306Z-200714T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
706 PM EDT Mon Jul 13 2020
The National Weather Service in Boston/Norton has issued a
* Severe Thunderstorm Warning for...
Northwestern Windham County in northern Connecticut...
Northeastern Tolland County in northern Connecticut...
Southwestern Worcester County in central Massachusetts...
Southeastern Hampden County in western Massachusetts...
* Until 800 PM EDT.
* At 705 PM EDT, severe thunderstorms were located along a line
extending from New Braintree to near Brookfield to near Stafford,
moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
* Locations impacted include...
Worcester, Holden, Webster, Southbridge, Auburn, Ellington,
Tolland, Oxford, Millbury, Charlton, Stafford, Spencer, Dudley,
Leicester, Putnam, Thompson, Sturbridge, Sutton, Monson and
Rutland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4240 7178 4214 7179 4190 7194 4190 7240
4213 7221 4236 7220
TIME...MOT...LOC 2305Z 265DEG 13KT 4230 7212 4214 7212 4197 7226
HAIL...1.00IN
WIND...60MPH
$$
Chai3 follow-up statements
286
WWUS51 KBOX 132320
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
720 PM EDT Mon Jul 13 2020
CTC013-015-MAC013-027-140000-
/O.CON.KBOX.SV.W.0060.000000T0000Z-200714T0000Z/
Windham CT-Tolland CT-Worcester MA-Hampden MA-
720 PM EDT Mon Jul 13 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHWESTERN WINDHAM...NORTHEASTERN TOLLAND...SOUTHWESTERN
WORCESTER AND SOUTHEASTERN HAMPDEN COUNTIES...
At 720 PM EDT, a severe thunderstorm was located over Holland, or 18
miles north of Mansfield, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
Locations impacted include...
Webster, Southbridge, Auburn, Ellington, Tolland, Oxford, Millbury,
Charlton, Stafford, Dudley, Putnam, Thompson, Sturbridge, Sutton,
Monson, Woodstock, Willington, Warren, Ashford and Pomfret.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4192 7237 4200 7231 4213 7221 4216 7221
4220 7179 4218 7179 4207 7184 4190 7194
4190 7206
TIME...MOT...LOC 2320Z 267DEG 17KT 4205 7214
HAIL...1.00IN
WIND...60MPH
$$
Chai779
WWUS51 KBOX 132341
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
741 PM EDT Mon Jul 13 2020
CTC013-MAC013-132350-
/O.CAN.KBOX.SV.W.0060.000000T0000Z-200714T0000Z/
Tolland CT-Hampden MA-
741 PM EDT Mon Jul 13 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TOLLAND AND
SOUTHEASTERN HAMPDEN COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has
weakened. Therefore, the warning has been cancelled.
LAT...LON 4200 7210 4214 7209 4218 7179 4207 7184
4196 7190
TIME...MOT...LOC 2340Z 267DEG 17KT 4206 7201
$$
CTC015-MAC027-140000-
/O.CON.KBOX.SV.W.0060.000000T0000Z-200714T0000Z/
Windham CT-Worcester MA-
741 PM EDT Mon Jul 13 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTH CENTRAL WINDHAM AND SOUTH CENTRAL WORCESTER COUNTIES...
At 740 PM EDT, a severe thunderstorm was located over Southbridge, or
18 miles southwest of Worcester, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
Locations impacted include...
Webster, Southbridge, Auburn, Oxford, Millbury, Charlton, Dudley,
Thompson, Sturbridge, Sutton and Woodstock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4200 7210 4214 7209 4218 7179 4207 7184
4196 7190
TIME...MOT...LOC 2340Z 267DEG 17KT 4206 7201
HAIL...1.00IN
WIND...60MPH
$$
Chai978
WWUS51 KBOX 132353
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
753 PM EDT Mon Jul 13 2020
CTC015-MAC027-140003-
/O.EXP.KBOX.SV.W.0060.000000T0000Z-200714T0000Z/
Windham CT-Worcester MA-
753 PM EDT Mon Jul 13 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WINDHAM AND
SOUTH CENTRAL WORCESTER COUNTIES WILL EXPIRE AT 800 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 4200 7210 4214 7209 4218 7179 4207 7184
4196 7190
TIME...MOT...LOC 2353Z 265DEG 13KT 4206 7197
$$
LocontoWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 6:50 PM EDT, 16 minutes earlier.
Area forecast discussion, Jul 13, 6:50 PM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
650 PM EDT Mon Jul 13 2020
.SYNOPSIS...
Showers and thunderstorms diminish early tonight followed by
another mild and muggy night. Breezy, cooler and less humid
conditions on Tuesday with showers and scattered thunderstorms
in the afternoon. High pressure then brings fair weather for
Wednesday and Thursday. Scattered showers and thunderstorms
return early Friday and Friday night. High pressure then bring
rain-free but very warm weather for Saturday and Sunday. Another
cold front may bring a few thunderstorms Monday.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
650 PM Update...
Showers/storms in NE MA and SE MA had dissipated by 640 PM. A
couple of showers/storms were moving from Eastern NY into the
Berkshires. Storms in NE CT were diminishing, and one storm
south of Quabbin Res was moving east toward some lingering
energy...2000 J/Kg in Srn Worcester Co. Expect leftover
convection to slowly diminish through early tonight.
The rest of the night will feature fair but humid air, with
temperatures falling into the mid and upper 60s. Fog will linger
along the coast, primarily near Cape Cod and the Islands.
Previous Update...
Thunderstorms coverage diminish into the evening with areas of fog
developing along the coastal areas and interior fog-prone areas,
especially over areas where rain has fallen. Fog coverage will also
hinge on the extent to which boundary layer winds decouple. We also
cannot rule out some isolated showers but it should be a mostly dry
night for most locations. The Berkshires East Slopes will see the
coolest readings with overnight lows in the upper 50s to low 60s
thanks to dew points falling into the upper 50s. As for most of us
away from the interior high terrain, another muggy and mild night is
in store with lows bottoming out in the mid 60s.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Tuesday...
* Much cooler day than of late with scattered thunderstorms in the
afternoon.
572 Dm closed low slides east over VT/NH, surface low slides
offshore into Gulf of Maine. This reinforces onshore flow from the
northeast over Eastern MA and RI, and northerly flow over the
interior. Lobe of vorticity traversing the area will lead to showers
and scattered thunderstorms areawide. Best thunderstorm coverage
looks to be in Central MA into Northern RI during the afternoon
hours, which is far enough removed from the stabilizing effect of
onshore flow and drier air from the cold air advection out in
Western MA/CT. However, we have an impressive cold pool aloft with -
12 to -14C at 500mb. This is anomalously cold by mid July standards
with only the 10th percentile according to NAEFS Situational
Awareness Table. There may be some strong storms particularly over
Central MA in the afternoon with CAM guidance showing 1000 J/kg of
MLCAPE and good low-level lapse rates of up to 7.5C/km. But with dew
points falling into the upper 50s to low 60s, not expecting severe
weather, in line with SPC having our entire area in the general
thunder category. Also expect plenty of diurnal cumulus with the
anomalously strong cold air advection for mid-July standards in
Southern New England. Overall, expect a considerably cooler day on
Tuesday with highs generally in the mid 70s to mid 80s with mixing
up to 850mb and 850mb temperatures are between +12 to +14C. People
in Western MA/CT would feel particularly refreshing with dew points
falling into the upper 50s by the afternoon hours.
Tuesday night...
Showers diminish into the overnight hours and temperatures will be
much cooler than of late, with much of interior MA falling into the
50s. Enjoy!
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Big Picture...
Upper low moves offshore Wednesday morning. Upper ridge builds over
New England during Wednesday and then moves offshore on Thursday.
Shortwave in the Nrn Tier zonal flow crosses on Friday. Another
ridge then builds overhead Saturday through next Monday.
Mid-July normals for 500-mb contours are around 580 Dm. Forecast
values are in the mid 580s to low 590s through the period, so above
normal temperatures are expected most of the period. Shallow surface
east-northeast winds may undercut the deep warmth Wed-Thursday,
especially in Eastern MA. But as those winds become south-southwest
later week and and weekend that should trend back to above-normal
temperatures.
Model mass fields are similar through Friday, with only minor
differences over the weekend. Those differences are the usual ones
dealing with shortwaves in a zonal flow. Confidence is moderate-high
through through Monday.
Daily details...
Wednesday...
Upper low and cold pool from Tuesday will be moving off for the
Maritimes Wednesday. But it remains close enough Wednesday morning
that the cold pool instability may generate a few morning showers in
Eastern MA. High pressure builds south from Nrn New England,
bringing a low-level northeast flow through at least the Central
Hills. Dew points in the mid 50s to low 60s will mean a comfortable
day for most.
Models hint at some pcpn in Northwest MA in the afternoon/evening,
but parameters are weak...forecast CAPE less than 100, LI at plus
4...and leave that scenario less than credible. Mixing to 900-925 mb
taps favorable temps for sfc max values in the 70s and low 80s. Low
level east flow will keep the cooler temps in eastern MA.
Quiet weather Wednesday night with light wind and areas of fog.
Thursday...
High pressure remains along the coast and favors another dry day on
Thursday. Overall a south-southeast surface flow with westerly winds
aloft. GFS again hints at afternoon light pcpn in Northwest MA, but
again the instability parameters are weak at best. Mixing to 850 mb
taps 11-13C temps, so max sfc temps in the upper 70s to lower 80s,
possibly a little cooler where the southeast wind is off the water.
Friday...
Upper shortwave moves east from the Great Lakes, driving a surface
cold front east. Southwest upper jet increases during the day, with
the right entrance to the jet moving over Srn New England. Lifted
Index is forecast sub-zero Friday afternoon. PW values climb to
between 1.5 and 2.0 inches. Will forecast scattered showers/tstms,
some with local downpoours. Convection will linger into Friday
night. The cold front is forecast to move through Friday
night...expect the chance of convection to end after passage.
Saturday through Monday...
Upper ridge and surface high pressure build over Southern New
England Saturday and Sunday. Expect dry weather over the weekend.
Some signs of a shortwave forcing its way through the flow on
Monday. A cold front works down from the north on Monday and may
bring a few showers/thunder. Mixing up to 800 mb will tap 12-13C
temps at that level, similar to 17-18C at 850 mb. Expect max sfc
temps in the upper 80s and low 90s. Huidity levels will be high,
with dew points 65 to 70 during the period...with heat index values
in the low to mid 90s Sunday and Monday.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Tonight: Moderate confidence.
Showers and thunderstorms diminishing in coverage early in the
night. Will see conditions across the interior improve to VFR,
but not out of the question a few spot that had showers/storms
see some patchy fog develop, especially in terminals in fog-
prone areas such as KBAF and KBDL. Cape Cod and the Island
terminals, especially KACK remaining IFR to LIFR in stratus and
fog.
Tuesday: Moderate confidence.
VFR across the interior, but MVFR to LIFR across eastern coastal
locations including BOS. Winds generally out of the north, but
eastern coastal areas will see onshore flow.
Tuesday night: High confidence.
Mostly VFR conditions with northeast to northerly flow at 5 to 10
kt. Drier, cooler air advecting into the region should limit
development of patchy fog and low clouds to the Eastern MA coast.
KBOS Terminal...Moderate confidence in TAF.
KBDL Terminal...Moderate confidence in TAF.
Outlook /Wednesday through Saturday/...
Wednesday: Mainly VFR, with local MVFR possible.
Wednesday Night: Mainly VFR, with local IFR possible.
Thursday: VFR.
Thursday Night: Mainly VFR, with local IFR possible. Breezy.
Chance SHRA.
Friday: Mainly MVFR, with areas VFR possible. Breezy. Chance
SHRA, slight chance TSRA.
Friday Night: Mainly VFR, with areas IFR possible. Slight
chance SHRA, isolated TSRA.
Saturday: VFR.
&&
.MARINE...
Small Craft Advisories remain in effect for all waters through Tue
afternoon due to 5 ft seas over the outer southern waters.
A High Surf Advisory remains in effect for the Islands
(including Block Island) until Tuesday evening for the south-
facing beaches due to the rip current risk and breaking 4-6 ft
waves in the surf zone.
Lower clouds and fog may again develop on the southern waters
tonight. Scattered thunderstorms could develop on Tuesday
afternoon. Winds turning from southwest to northwest and then
northerly by Tuesday afternoon. North winds could gust up to 20
kts Tuesday afternoon into evening over the Eastern waters but
stay below small craft criteria.
Outlook /Wednesday through Saturday/...
Wednesday: Winds less than 25 kt. Areas of seas approaching
5 ft. Slight chance of rain showers.
Wednesday Night: Winds less than 25 kt. Seas locally
approaching 5 ft.
Thursday: Winds less than 25 kt.
Thursday Night: Winds less than 25 kt. Slight chance of rain
showers.
Friday through Friday Night: Winds less than 25 kt. Chance of
rain showers, slight chance of thunderstorms.
Saturday: Winds less than 25 kt.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...High Surf Advisory until 8 PM EDT Tuesday for MAZ023-024.
RI...High Surf Advisory until 8 PM EDT Tuesday for RIZ008.
MARINE...Small Craft Advisory until 8 PM EDT Tuesday for ANZ235-237-255-
256.
&&
SYNOPSIS...WTB/Chai
NEAR TERM...WTB/Loconto/Chai
SHORT TERM...Chai
LONG TERM...WTB
AVIATION...WTB/Loconto/Chai
MARINE...WTB/Chai
HYDROLOGY...Hazardous weather outlook, Jul 13, 4:24 PM EDT, 2 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 424 PM EDT Mon Jul 13 2020 CTZ002-MAZ002-003-008>011-022-142030- Hartford CT-Western Franklin MA-Eastern Franklin MA- Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA- Eastern Hampden MA-Barnstable MA- 424 PM EDT Mon Jul 13 2020 This Hazardous Weather Outlook is for northern Connecticut, southeastern Massachusetts and western Massachusetts. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ023-024-RIZ008-142030- Dukes MA-Nantucket MA-Block Island RI- 424 PM EDT Mon Jul 13 2020 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeastern Massachusetts and southern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-142030- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 424 PM EDT Mon Jul 13 2020 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ003-004-MAZ004>007-012>021-026-RIZ001>007-142030- Tolland CT-Windham CT-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Southern Worcester MA- Western Norfolk MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI- 424 PM EDT Mon Jul 13 2020 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jul 13, 5:44 PM EDT, 1 hour 22 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 544 PM EDT Mon Jul 13 2020 MAZ003-004-010-011-132230- Eastern Hampden MA-Eastern Franklin MA-Northern Worcester MA- Eastern Hampshire MA- 544 PM EDT Mon Jul 13 2020 ...STRONG THUNDERSTORM MOVING INTO EASTERN HAMPSHIRE AND FAR WESTERN WORCESTER COUNTIES... At 542 PM EDT, Doppler radar was tracking a strong thunderstorm over Amherst, moving east at 15 mph. Pea size hail and winds in excess of 40 mph will accompany this storm. Brief heavy downpours and cloud to ground lightning can also be expected. Locations impacted include... Holyoke, Amherst, Northampton, Ludlow, South Hadley, Easthampton, Belchertown, Palmer, Ware, Granby, Barre, Hadley, Warren, West Brookfield, Sunderland, Hatfield, Hardwick, Leverett, Shutesbury and Pelham. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. These storms may intensify and become capable of producing damage. Stay tuned for updated statements and possible warnings. && LAT...LON 4228 7263 4245 7255 4239 7214 4217 7226 TIME...MOT...LOC 2142Z 288DEG 11KT 4235 7250 Loconto
Special weather statement, Jul 13, 5:46 PM EDT, 1 hour 20 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 546 PM EDT Mon Jul 13 2020 MAZ004-010-011-132230- Eastern Hampden MA-Northern Worcester MA-Eastern Hampshire MA- 546 PM EDT Mon Jul 13 2020 ...STRONG THUNDERSTORM DEVELOPING OVER EASTERN HAMPDEN AND SOUTHWESTERN WORCESTER COUNTY IN MASSACHUSETTS... At 545 PM EDT, Doppler radar was tracking a strong thunderstorm over Ludlow, or near Chicopee, moving east at 15 mph. Penny size hail and winds in excess of 40 mph will accompany this storm. Brief heavy downpours and cloud to ground lightning can also be expected. Locations impacted include... Brief heavy downpours and cloud to ground lightning can also be expected. Springfield, Chicopee, Ludlow, South Hadley, Belchertown, Wilbraham, Palmer, Ware, Monson, Granby, Hampden, Warren, West Brookfield, Brimfield, Brookfield, Holland and Wales. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. Frequent lightning was occurring. Lightning can strike far away from the storm. Go inside a building or vehicle. Wait at least 30 minutes until after the storm has passed to resume outdoor activities. && LAT...LON 4212 7259 4224 7257 4225 7213 4205 7216 TIME...MOT...LOC 2145Z 274DEG 11KT 4217 7249 Chai
Special weather statement, Jul 13, 6:01 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
601 PM EDT Mon Jul 13 2020
MAZ017-018-020-RIZ002-005-132245-
Southern Bristol MA-Northern Bristol MA-Western Plymouth MA-
Bristol RI-Southeast Providence RI-
601 PM EDT Mon Jul 13 2020
...STRONG THUNDERSTORM...
At 600 PM EDT, Doppler radar was tracking a strong thunderstorm over
Rehoboth, or near Pawtucket, moving east at 20 mph.
Dime size hail and winds in excess of 40 mph will accompany this
storm, along with occasional cloud to ground lightning and brief
heavy downpours.
Locations impacted include...
Fall River, Pawtucket, Taunton, East Providence, North Attleborough,
Bridgewater, Attleboro, Middleborough, Norton, Somerset, Barrington,
Swansea, Seekonk, Raynham, Rehoboth, Lakeville, Freetown, Dighton and
Berkley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.
&&
LAT...LON 4175 7113 4177 7111 4179 7112 4177 7112
4175 7114 4177 7136 4195 7135 4199 7091
4174 7095
TIME...MOT...LOC 2200Z 271DEG 17KT 4186 7126
LocontoLocal storm report, Jul 13, 6:22 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
622 PM EDT MON JUL 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM FUNNEL CLOUD SALISBURY 42.83N 70.84W
07/13/2020 ESSEX MA PUBLIC
REPORTED BY MULTIPLE MEMBERS OF THE PUBLIC AND
CONFIRMED BY VIDEO.
0330 PM TSTM WND DMG EASTFORD 41.90N 72.08W
07/13/2020 WINDHAM CT AMATEUR RADIO
TREE AND LARGE BRANCH DOWN ON WEEKS ROAD, NEAR CAMP
ENTERANCE.
0338 PM TSTM WND DMG NORTH ANDOVER 42.70N 71.12W
07/13/2020 ESSEX MA AMATEUR RADIO
LARGE TREE DOWN BLOCKING ONE LANE ON JOHNSON STREET.
0342 PM FLOOD NEWBURYPORT 42.81N 70.89W
07/13/2020 ESSEX MA PUBLIC
STREET FLOODING ON NORTHERN BLVD ON PLUM ISLAND.
0344 PM FLOOD NEWBURYPORT 42.81N 70.89W
07/13/2020 ESSEX MA PUBLIC
FLOODING ALONG PLUM ISLAND BLVD.
&&
EVENT NUMBER BOX2001695 BOX2001696 BOX2001692 BOX2001693 BOX2001694
TGLocal storm report, Jul 13, 6:36 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
636 PM EDT MON JUL 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM FUNNEL CLOUD SALISBURY 42.83N 70.84W
07/13/2020 ESSEX MA PUBLIC
REPORTED BY MULTIPLE MEMBERS OF THE PUBLIC AND
CONFIRMED BY VIDEO.
0330 PM TSTM WND DMG EASTFORD 41.90N 72.08W
07/13/2020 WINDHAM CT AMATEUR RADIO
TREE AND LARGE BRANCH DOWN ON WEEKS ROAD, NEAR CAMP
ENTERANCE.
0338 PM TSTM WND DMG NORTH ANDOVER 42.70N 71.12W
07/13/2020 ESSEX MA AMATEUR RADIO
LARGE TREE DOWN BLOCKING ONE LANE ON JOHNSON STREET.
0342 PM FLOOD NEWBURYPORT 42.81N 70.89W
07/13/2020 ESSEX MA PUBLIC
STREET FLOODING ON NORTHERN BLVD ON PLUM ISLAND.
0344 PM FLOOD NEWBURYPORT 42.81N 70.89W
07/13/2020 ESSEX MA PUBLIC
FLOODING ALONG PLUM ISLAND BLVD.
0628 PM TSTM WND DMG MONSON 42.10N 72.31W
07/13/2020 HAMPDEN MA AMATEUR RADIO
TREE AND WIRES DOWN ON UPPER PALMER ROAD.
0631 PM LIGHTNING MONSON 42.10N 72.31W
07/13/2020 HAMPDEN MA AMATEUR RADIO
WIRES DOWN FROM THREE FALLEN TREES ON CREST ROAD.
&&
EVENT NUMBER BOX2001695 BOX2001696 BOX2001692 BOX2001693 BOX2001694
BOX2001697 BOX2001698
TGLocal storm report, Jul 13, 6:40 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
640 PM EDT MON JUL 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM FUNNEL CLOUD SALISBURY 42.83N 70.84W
07/13/2020 ESSEX MA PUBLIC
REPORTED BY MULTIPLE MEMBERS OF THE PUBLIC AND
CONFIRMED BY VIDEO.
0330 PM TSTM WND DMG EASTFORD 41.90N 72.08W
07/13/2020 WINDHAM CT AMATEUR RADIO
TREE AND LARGE BRANCH DOWN ON WEEKS ROAD, NEAR CAMP
ENTERANCE.
0338 PM TSTM WND DMG NORTH ANDOVER 42.70N 71.12W
07/13/2020 ESSEX MA AMATEUR RADIO
LARGE TREE DOWN BLOCKING ONE LANE ON JOHNSON STREET.
0342 PM FLOOD NEWBURYPORT 42.81N 70.89W
07/13/2020 ESSEX MA PUBLIC
STREET FLOODING ON NORTHERN BLVD ON PLUM ISLAND.
0344 PM FLOOD NEWBURYPORT 42.81N 70.89W
07/13/2020 ESSEX MA PUBLIC
FLOODING ALONG PLUM ISLAND BLVD.
0628 PM TSTM WND DMG MONSON 42.10N 72.31W
07/13/2020 HAMPDEN MA AMATEUR RADIO
TREE AND WIRES DOWN ON UPPER PALMER ROAD.
0630 PM TSTM WND DMG MONSON 42.10N 72.31W
07/13/2020 HAMPDEN MA AMATEUR RADIO
MULTIPLE TREES DOWN ON WIRES AND PART OF A POLE TAKEN
DOWN ON BRIMFIELD ROAD AT CREST ROAD.
0631 PM LIGHTNING MONSON 42.10N 72.31W
07/13/2020 HAMPDEN MA AMATEUR RADIO
WIRES DOWN FROM THREE FALLEN TREES ON CREST ROAD.
&&
EVENT NUMBER BOX2001695 BOX2001696 BOX2001692 BOX2001693 BOX2001694
BOX2001697 BOX2001699 BOX2001698
TGThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:17 PM EDT | Special Weather Statement | BOX | Hampden | 43 min |
| Jul 13, 2:23 PM EDT | Special Weather Statement | BOX | Essex | 37 min |
| Jul 13, 2:44 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 61 min |
| Jul 13, 2:46 PM EDT | Special Marine Warning | BOX | 29 min | |
| Jul 13, 3:03 PM EDT | Special Weather Statement | BOX | Middlesex | 42 min |
| Jul 13, 3:31 PM EDT | Flash Flood Warning | BOX | Essex | 3 hr |
| Jul 13, 3:46 PM EDT | Special Weather Statement | BOX | Essex | 59 min |
| Jul 13, 4:52 PM EDT | Special Weather Statement | BOX | Middlesex | 38 min |
| Jul 13, 5:39 PM EDT | Special Weather Statement | BOX | Essex, Middlesex | 81 min |
| Jul 13, 5:44 PM EDT | Special Weather Statement | BOX | Hampshire | 46 min |
| Jul 13, 5:46 PM EDT | Special Weather Statement | BOX | Hampden | 44 min |
| Jul 13, 6:01 PM EDT | Special Weather Statement | BOX | Bristol | 44 min |
| Jul 13, 6:19 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire, Worcester | 56 min |
| Jul 13, 7:41 PM EDT | Special Weather Statement | BOX | Middlesex | 34 min |
| Jul 13, 1:28 PM EDT | Special Weather Statement | BOX | 47 min | |
| Jul 13, 2:56 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 64 min |
| Jul 13, 4:10 PM EDT | Special Weather Statement | BOX | 50 min | |
| Jul 13, 4:53 PM EDT | Flash Flood Warning | BOX | Northeastern Connecticut Planning Region | 2 hr |
| Jul 13, 5:23 PM EDT | Special Weather Statement | BOX | 52 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2020Severe Thunderstorm Warnings in Connecticut, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.